Oy! I am itchy, any tips?

Discussion in 'Fibromyalgia Main Forum' started by fibrohugslife, Jan 25, 2006.

  1. fibrohugslife

    fibrohugslife New Member

    My doctor gave what it looks like a like a different type Ultram and it did not reduce my pain much, but the first time I tried it last week it did. So I am wondering if she gave me the slow release instead of the immediate release. Anyway I have been itching like crazy and I could not sleep at all last night because of the itching. I am going to buy some Benadryl today however I was wondering if anyone knew any of natural remedies that could work as well?

    Please let me know. Thanks!

    Nicole
  2. maripat

    maripat New Member

    It's a good one to keep around the house, just like aspirin.
    maripat
  3. Yucca13

    Yucca13 Member

    The Aveeno bath treatment helped my skin when I was going crazy from itching as a side effect of Topamax. It is colloidal oatmeal and is very soothing.
  4. turquoise

    turquoise Member

    First and foremost make sure you have the right medication, and that the pharmacy didn't make a mistake! You shouldn't have to be taking an antihistamine to counter the effects of a drug unless the drug is vital to sustain life and being used for a brief period. Sounds like a drug ALLERGY to me !
  5. lin-z

    lin-z New Member

    Do you mind telling me what your new ultram looks like? I just got a reddish pill with something written on it i couldnt make out. I itch all the time even before this dd.

    The itching used to wake me from a sound sleep..it was so bothersome that I felt I neede to slap my arm the burn was so intense. My gyno, gp, and dermatologist said dry skin.... gee why didnt I think of that? NOT I use enuf lotion and drink enuf water to sink a ship oh well

    good luck and let us know if you get a remedy!!!
    Linz
  6. fairydust39

    fairydust39 New Member

    Hi Nicole,

    Could you be allergic to your laundry products or bath products. When I had that it was laundry products. Switched to unscented Arm & Hammer and it stopped.I am even allergic to baby oil !!Anything scented.
    Hugs Shirley
  7. CinCA

    CinCA New Member

    Do you have a rash, etc.? Hives look like red skin with little white bumps on it that itch horribly. Lord knows, I've had plenty with all of my med. sensitivities over the years! Hopefully you talked to your doctor about this. If it just started happening after taking 1 or a couple doses of the new Ultram, something in the med. could definitely be triggering it. Benadryl is usually a good OTC antidote, but you really should be getting advice from the prescribing doctor.

    As a prev. poster said, the Aveeno baths can provide some relief. Also, like other posters said, do drink loads of water. Not only will it keep you hydrated, but it will also help flush any toxins/irritants from your body.

    Best of luck, and hope today isn't as itchy for you! Yes, itching IS worse, and I'll take any form of pain any day over it, seriously!

    C.
  8. 69mach1

    69mach1 New Member

    I HAVE HAD THIS REACTION MYSELF...HEAD TO TOE...I AM ALEERGIC TO IT...ARE YOU WHEEZING..SWELLING ET...

    I HAD TO HAVE ATARAX PRESCRIPTION MED...

    JODIE
  9. rachel432

    rachel432 New Member

    ultram has some properties like a narcotic and can produce some of the same side effects, like itching all over. benadryl is the best thing you can take but also make sure you use a good mosturizer. the 2 combined should help a lot.
    rachel
  10. fibrohugslife

    fibrohugslife New Member

    I have actually stopped the meds that she gave me, the other ones that I have are like a capsule type of pill A(yellow/green capsule), and then ones she gave me recently are solid pill form. The first ones I took were fine and reduced my pain and no allergic reaction.

    For me everytime I take a bath I always put on baby oil afterwards and that keeps my skin moisturized and I add lotion on top of that so that my skin does not dry out. I also drink several bottles of water daily, I drink as much as a camel or elephant, soooo I am always hydrated.

    I thinking there is just a difference in the meds that I was given and will bring them in to her in my next visit.

    I did buy a few boxes of Aveeno bath and bought the Aveeno lotion and Benadryl as well. So I just took my second bath with it and I am not feeling too bad.

    Thank you so much everyone. I won't get to see her until early next month. It costs me money everytime I go see her, I am on the sliding scale fee thing over there because I do not have any insurance.

    Again thank you everyone, and I am turning in to sleep.

    Nicole

  11. Shannonsparkles

    Shannonsparkles New Member

    Hi fibrohugslife. Since stopping the meds, has the itching lessened? Hope you are able to sleep. :)

    Don't know if this will help, but on my worst itching nights I would have a hot bath with ground ginger in it. I read recently that a ginger bath is supposed to help with pain too. I haven't been able to try this much though, because of the fatigue.
  12. Kittyweird

    Kittyweird New Member

    Gold Bond medicated lotion. I have sensitive skin & it doesn't take much for me to get the itchies. I cannot live without this lotion!

    Dee
  13. jhmitch

    jhmitch New Member

    ...really helped me get through an allergic reaction with hives.

    Sorry to hear you are going through this terrible itching, Nicole.

    Last year, I was given Tylenol with codeine after abdominal surgery and had the same sort of reaction. Yikes! It was maddening!

    If there is any consolation, this itching will eventually subside but it sure seems like forever when you have it.

    Hugs,

    Janice

  14. dunnlb

    dunnlb New Member

    It caused itching several times when I took it. I can take it now without the itching. I don't know why.
  15. JLH

    JLH New Member

    Stop the new med that you were given, take Benedryl, and then call your doc and get a replacement med!!
  16. sassyone

    sassyone New Member

    fibrohugslife....i take ultram.. and had the itching so bad, especially when i would lie down at night...i bought aveeno oatmeal packets. ( i only used half a packet each time) and it really, really helped with the itch...be careful to put it in after you are in the tub with water running, as it tends to make bathtub very slick...i think you will get some relief from that....
  17. medic2006

    medic2006 New Member

    Ultram is tramadol. The effects of tramadol are similar to those of narcotic analgesics. Although tramadol is not classified as a narcotic, it does have some similar characteristics to narcotics, one of which is urticaria, or itchiness.

    However, if you develop a rash, hives, or shortness of breath along with the itching, the reaction may be allergic. Keep an eye on it!
  18. PVLady

    PVLady New Member

    Claritin may also help. Benedryl makes you sleepy, and Claritin does not. You might ask your pharmacist his opinion.